Alert archive / Colorado / Tornado Warnings in 2014

Tornado Warning 70, NWS Denver/Boulder, CO

June 18, 2014Logan County, Phillips County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jun 18, 2014, 8:48 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 8:48 PM MDT (02:48 UTC)
Expired
Jun 18, 2014, 9:15 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:55 PM MDTTSTM WND DMG3 E Haxtun, COGRAIN BINS DAMAGED. 100 FT TRANSMISSION TOWER TWISTED.
Jun 18, 9:00 PM MDTTSTM WND GST 714 E Haxtun, CODAMAGE TO BARN/STORAGE AREA SOUTH OF LOCATION. SOME TREES DOWN AND POWER OUTAGES.
Jun 18, 9:12 PM MDTTSTM WND DMG12 S Julesburg, COTREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2444 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WFUS55 KBOU 190248
TORBOU
COC075-095-115-190315-
/O.NEW.KBOU.TO.W.0070.140619T0248Z-140619T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
848 PM MDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  PHILLIPS COUNTY IN NORTHEAST COLORADO...
  SOUTHERN SEDGWICK COUNTY IN NORTHEAST COLORADO...
  SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO...

* UNTIL 915 PM MDT
    
* AT 846 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HAXTUN...OR 15 MILES WEST OF HOLYOKE...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  HOLYOKE...HAXTUN...FLEMING...PAOLI...HIGHLAND CENTER...MARKS
  BUTTE...FAIRFIELD...SIXTEEN-MILE CORNER...AMHERST...PLEASANT VALLEY
  AND ST PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4044 10206 4044 10315 4077 10281 4079 10275
      4094 10237 4088 10206
TIME...MOT...LOC 0246Z 246DEG 33KT 4066 10259 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:38 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 18, 6:38 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
638 PM MDT WED JUN 18 2014

.UPDATE...
ISSUED AT 631 PM MDT WED JUN 18 2014

UPPER TROUGH AND RIGHT REAR ENTRANCE REGION OF UPPER JET PROVIDING
SUFFICIENT LIFT AND DESTABILIZATON FOR NUMEROUS SHOWERS AND
STORMS. THEY WILL LIKELY REORGANIZE AS THEY MOVE NORTHEAST INTO A
MORE UNSTABLE ENVIRONMENT. HAD EARLIER INCREASED POPS FOR THE
FRONT RANGE EASTWARD. WILL CONTINUE TO MONITOR SEVERE THREAT AS
LOW LEVEL MOISTURE AND CAPES ARE INCREASING OVER THE EASTERN
PLAINS. STRONG LOW LEVEL CONVERGENCE WILL ALSO OCCUR EAST OF THE
METRO AREA IN THE NEXT 1-2 HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 146 PM MDT WED JUN 18 2014

WATER VAPOR SATELLITE SHOWING AN UPPER LEVEL LOW OVER THE NORTHERN
ROCKIES AND A SHORT WAVE ROTATING AROUND IT NEAR THE COLORADO-UTAH
BORDER. THIS WAVE WILL MOVE ACROSS WYOMING AND NORTHERN COLORADO
LATE THIS AFTERNOON AND THIS EVENING. A LARGE CUMULUS FIELD AND
ISOLATED SHOWERS HAVE DEVELOPED IN FRONT OF THE WAVE OVER THE
HIGHER TERRAIN. AS THE AIRMASS DESTABILIZES MORE AND LIFT FROM THE
WAVE NEARS...STORMS WILL INCREASE DURING THE LATE AFTERNOON AND
EARLY EVENING. IN ADDITION TO THIS...A COLD FRONT WILL MOVE
SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING.
MOISTURE IS LIMITED WITH DEW POINTS IN THE 30S. EXPECT THE STORMS
TO BE HIGH BASED. THE MAIN THREAT FROM THE STORMS WILL BE GUSTY
OUTFLOW WINDS...THOUGH SOME SMALL HAIL IS ALSO POSSIBLE. AS
STORMS MOVE INTO MORE MOISTURE OVER NORTHEAST COLORADO...THE
CHANCES FOR A SEVERE STORM OR TWO INCREASES. BEST CHANCE FOR
STORMS ALONG THE FRONT RANGE WILL BE LATE THIS AFTERNOON...AND
SHIFT TO THE EASTERN PLAINS EARLY THIS EVENING.

CHANCES FOR STORMS WILL QUICKLY END THIS EVENING FROM WEST TO EAST
AS DRIER AIR ALOFT MOVES IN BEHIND THE FRONT. THE DRIER AND COOLER
AIR WILL LEAD TO COOL OVERNIGHT LOWS WITH MOST PLACES FALLING
INTO THE 40S. IT WILL BE COOL AND STABLE THURSDAY BEHIND THIS
SYSTEM. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S ACROSS
NORTHEAST COLORADO. AIRMASS WILL BE TOO DRY AND STABLE FOR ANY
PRECIPITATION DURING THE AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 329 PM MDT WED JUN 18 2014

COOL AND MAINLY STABLE AIRMASS WILL CONTINUE OVER THE AREA
THURSDAY EVENING WITH WESTERLY FLOW ALOFT. MODELS CONTINUE TO
BRING SOME LOW LEVEL MOISTURE ACROSS LINCOLN COUNTY DURING THE
EVENING AND GENERATE SOME LIGHT QPF. NAM SHOWS ABOUT 400 J/KG OF
SURFACE CAPE WHILE THE GFS ONLY AROUND 100 J/KG. FORECAST
SOUNDINGS DO INDICATE A WEAK CAP OVER THE AREA. LOW LEVEL
CONVERGENCE TO GENERATE SOME CUMULUS...MAY BE ENOUGH TO BREAK CAP
AND POP A FEW STORMS. WILL INCLUDE A SLIGHT CHANCE OF STORMS
THERE DURING THE EVENING. OTHERWISE...SKIES TO BE MAINLY CLEAR
THROUGH THE OVERNIGHT HOURS. ON FRIDAY...UPPER RIDGE BUILDS OVER
THE AREA WITH WEAK ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT. AIRMASS
WARMER WITH HIGHS IN THE LOWER AND MIDDLE 80S ACROSS THE PLAINS.
MODELS CONTINUE TO BRING LOW LEVEL MOISTURE NORTHWARD ACROSS THE
PLAINS...ESPECIALLY EAST OF DENVER WITH A BIT OF QPF FAR EASTERN
ZONES. WILL INCLUDE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS FAR
EASTERN PLAINS. FLOW ALOFT BECOMES MORE SOUTHWEST SATURDAY AS
UPPER TROUGH MOVES INTO THE NORTHERN GREAT BASIN. MOISTURE TO
GRADUALLY INCREASE OVER THE AREA BY THE AFTERNOON. AIRMASS TO
BECOME UNSTABLE WHICH SHOULD LEAD TO A SLIGHT CHANCE OF
THUNDERSTORMS MOST LOCATIONS. BEST CHANCE TO BE ALONG THE
CONTINENTAL DIVIDE AND ACROSS THE PALMER DIVIDE. STORMS COULD BE
SLOW MOVING DUE TO FAIRLY LIGHT STEERING WINDS...AND COULD PRODUCE
BRIEF MODERATE RAINFALL. LITTLE CHANGE IN TEMPERATURES EXPECTED
WITH HIGHS WARMING INTO THE MIDDLE 80S. SOUTHWEST FLOW ALOFT
CONTINUES OVER THE AREA SUNDAY. BOTH GFS AND ECMWF HINT AT A MID
LEVEL SHORTWAVE MOVING ACROSS WYOMING AND NORTHEAST COLORADO
DURING THE AFTERNOON...PUSHING A FRONT ACROSS THE PLAINS BY THE
EVENING. THERE IS SOME INCREASE IN MID LEVEL ASCENT WHICH SEEMS TO
BE ASSOCIATED WITH THE WAVE. DEVELOPING EASTERLY UPSLOPE AND AN
INCREASE IN MOISTURE TO PROVIDE FOR A BETTER CHANCE FOR
THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS.
TEMPERATURES SLIGHTLY COOLER WITH EXPECTED CLOUD COVER.

FOR THE LATER DAYS...MONDAY THROUGH WEDNESDAY. BOTH THE GFS AND
ECMWF BUILD UPPER RIDGE NORTHWARD ACROSS THE FOUR CORNERS REGION
MONDAY WITH NORTHWEST FLOW ALOFT OVER NORTHEAST COLORADO. AIRMASS
TO BE COOLER AND REMAIN FAIRLY MOIST WITH PRECIPITABLE WATER
VALUES AROUND 0.90 INCHES IN THE DENVER AREA. CONTINUED EASTERLY
UPSLOPE TO PROVIDE A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON
AND EVENING. MODELS THEN SHOW THE UPPER RIDGE BUILDING EASTWARD
OVER COLORADO TUESDAY AND WEDNESDAY WITH A GRADUAL DECREASE IN
MOISTURE AND SLIGHTLY WARMER TEMPERATURES. SHOULD SEE A DECREASE
IN THUNDERSTORMS AS A RESULT.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z THURSDAY EVENING)
ISSUED AT 631 PM MDT WED JUN 18 2014

THUNDERSTORMS AND GUSTY WINDS TO AROUND 35 KTS WILL BE
DIMINISHING AROUND 02Z- 03Z...FIRST ENDING OVER THE WESTERN DENVER
AREA AIRPORTS AND AT KDEN LAST. THEN VFR CONDITIONS WITH LIGHTER
WINDS.

&&

.HYDROLOGY...
ISSUED AT 329 PM MDT WED JUN 18 2014

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
THROUGH EARLY TO MID EVENING. STORMS ARE EXPECTED TO BE MOVING
QUICKLY AND MOISTURE IS LIMITED. THEREFORE...THE THREAT FOR HEAVY
RAIN RESULTING IN FLASH FLOODING IS VERY LOW. THUNDERSTORM CHANCES
GRADUALLY INCREASE SATURDAY WITH AN INCREASE IN MOISTURE. BEST
CHANCE FOR STORMS TO BE ALONG THE CONTINENTAL DIVIDE AND ACROSS
THE PALMER DIVIDE. STORMS THAT DEVELOP MAY BE SLOW MOVING WITH
FAIRLY LIGHT STEERING WINDS AND COULD PRODUCE BRIEF MODERATE
RAINFALL. BETTER CHANCE FOR THUNDERSTORMS SUNDAY AND
MONDAY. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN...BUT STEERING
WINDS EXPECTED TO INCREASE WHICH SHOULD KEEP STORMS MOVING ALONG.
AT THIS TIME...THE THREAT FOR FLASH FLOODING IS LOW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BARJENBRUCH
SHORT TERM...MEIER
LONG TERM...D-L
AVIATION...BARJENBRUCH
HYDROLOGY...MEIER
Hazardous weather outlook, Jun 18, 10:51 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1051 AM MDT WED JUN 18 2014

COZ030>051-191700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1051 AM MDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THE
EARLY EVENING HOURS. A FEW STORMS COULD BECOME SEVERE OVER THE FAR
NORTHEAST PLAINS OF COLORADO WITH LARGE HAIL AND DAMAGING WINDS.
ELSEWHERE THE STORMS MAY PRODUCE SMALL HAIL ALONG WITH WIND GUSTS
TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA THURSDAY AND
FRIDAY AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION. WEAK
UPPER RIDGING IS EXPECTED TO PERSIST FROM SATURDAY THROUGH TUESDAY
WITH A SLIGHTLY WARMER AIRMASS BUT A GRADUAL INCREASE IN MOISTURE.
THIS WILL LEAD TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...
MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 18, 6:57 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT WED JUN 18 2014

COZ039-040-190130-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
657 PM MDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...
SOUTHEASTERN BOULDER...EAST CENTRAL BROOMFIELD...NORTHEASTERN
JEFFERSON...DENVER AND WESTERN ADAMS COUNTIES UNTIL 730 PM MDT...

AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
EXTENDING WEST-TO-EAST FROM LAKEWOOD TO AURORA. THIS STORM WAS
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS. THE PUBLIC REPORTED THAT A FEW DOLLAR SIZE HAILSTONES
FELL FROM THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENVER...NORTHWESTERN AURORA...NORTHEASTERN LAKEWOOD...THORNTON...
SOUTHEASTERN ARVADA...WESTMINSTER...SOUTHEASTERN BROOMFIELD...
COMMERCE CITY...NORTHGLENN...BRIGHTON...WHEAT RIDGE...FEDERAL
HEIGHTS...DENVER INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND
CONCOURSES...BUCKLEY AFB AND BARR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORMS...WHICH MAY RESULT
IN MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3970 10515 3969 10474 3998 10462 3998 10505
TIME...MOT...LOC 0053Z 206DEG 21KT 3975 10509 3975 10476

BAKER
Local storm report, Jun 18, 7:06 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
706 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 N AURORA              39.71N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0638 PM     HAIL             AURORA                  39.70N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

&&

KFREDIN
Special weather statement, Jun 18, 7:33 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
733 PM MDT WED JUN 18 2014

COZ040-043-045-190200-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
CENTRAL AND SOUTH WELD COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
733 PM MDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD AND
NORTHWESTERN ADAMS COUNTIES UNTIL 800 PM MDT...

AT 730 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ACROSS NORTHWEST ADAMS AND SOUTHEAST WELD COUNTIES.

THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST OF LOCHBUIE...OR
25 MILES NORTHEAST OF DENVER...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRIGHTON...LOCHBUIE...HUDSON...KEENESBURG...PROSPECT VALLEY AND BARR
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3986 10441 3993 10460 3996 10488 4017 10464
      4008 10420
TIME...MOT...LOC 0130Z 212DEG 26KT 3998 10462

BAKER
Local storm report, Jun 18, 8:28 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TORNADO          10 N PLATNER            40.30N 103.07W
06/18/2014                   WASHINGTON         CO   PUBLIC

            TORNADO ON GROUND

0816 PM     TORNADO          1 N BURDETT             40.38N 102.95W
06/18/2014                   WASHINGTON         CO   STORM CHASER

            TORNADO NEAR BURDETT CEMETERY.

0645 PM     HAIL             1 N AURORA              39.71N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0638 PM     HAIL             AURORA                  39.70N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, Jun 18, 8:32 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
832 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             4 W FLEMING             40.68N 102.92W
06/18/2014  M1.50 INCH       LOGAN              CO   LAW ENFORCEMENT

0826 PM     TORNADO          10 N PLATNER            40.30N 103.07W
06/18/2014                   WASHINGTON         CO   TRAINED SPOTTER

            TORNADO ON GROUND

0817 PM     TSTM WND GST     AKRON                   40.16N 103.21W
06/18/2014  M78.00 MPH       WASHINGTON         CO   ASOS

0816 PM     TORNADO          1 N BURDETT             40.38N 102.95W
06/18/2014                   WASHINGTON         CO   STORM CHASER

            TORNADO NEAR BURDETT CEMETERY.

0645 PM     HAIL             1 N AURORA              39.71N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0638 PM     HAIL             AURORA                  39.70N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, Jun 18, 8:48 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
848 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TORNADO          LONE STAR               40.35N 102.84W
06/18/2014                   WASHINGTON         CO   STORM CHASER

            TOUCHDOWN IN OPEN FIELD WITH NO DAMAGE REPORTED

0827 PM     HAIL             4 W FLEMING             40.68N 102.92W
06/18/2014  M1.50 INCH       LOGAN              CO   LAW ENFORCEMENT

0826 PM     TORNADO          10 N PLATNER            40.30N 103.07W
06/18/2014                   WASHINGTON         CO   TRAINED SPOTTER

            TORNADO ON GROUND

0817 PM     TSTM WND GST     AKRON                   40.16N 103.21W
06/18/2014  M78.00 MPH       WASHINGTON         CO   ASOS

0816 PM     TORNADO          1 N BURDETT             40.38N 102.95W
06/18/2014                   WASHINGTON         CO   STORM CHASER

            TORNADO NEAR BURDETT CEMETERY.

0645 PM     HAIL             1 N AURORA              39.71N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0638 PM     HAIL             AURORA                  39.70N 104.81W
06/18/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:03 PM MDTSpecial Weather StatementBOUBroomfield27 min
Jun 18, 6:28 PM MDTSpecial Weather StatementBOUDenver32 min
Jun 18, 6:33 PM MDTSpecial Weather StatementBOUBroomfield27 min
Jun 18, 6:57 PM MDTSpecial Weather StatementBOUBroomfield, Denver33 min
Jun 18, 7:06 PM MDTSevere Thunderstorm WarningBOUAdams, Denver24 min
Jun 18, 7:18 PM MDTSevere Thunderstorm WarningBOUMorgan42 min
Jun 18, 7:29 PM MDTSevere Thunderstorm WarningBOULogan, Washington46 min
Jun 18, 7:33 PM MDTSpecial Weather StatementBOUAdams27 min
Jun 18, 7:41 PM MDTTornado WarningBOULogan, Washington34 min
Jun 18, 8:00 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington30 min
Jun 18, 8:10 PM MDTTornado WarningBOULogan, Phillips50 min
Jun 18, 8:17 PM MDTTornado WarningBOUWashington28 min
Jun 18, 8:40 PM MDTTornado Warning Tornado observedBOUWashington35 min
Jun 18, 9:10 PM MDTTornado WarningBOUPhillips, Sedgwick35 min

Nearby

Tornado Warnings in Colorado, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.